MAUDE Adverse Event Report: SMITH & NEPHEW, INC. Q-FIX KNTLS ASA 1.8MM W/1 UB SUT CB-BL; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. Q-FIX KNTLS ASA 1.8MM W/1 UB SUT CB-BL; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Catalog Number 72205883
Medical Device Problem Codes Failure to Cycle (1142); Physical Resistance/Sticking (4012)
Health Effect - Clinical Codes Perforation (2001); Device Embedded In Tissue or Plaque (3165)
Date of Event 10/28/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H11: internal complaint reference: (b)(4).H3, h6: this complaint was opened by smith+nephew to document a product problem associated with a smith+nephew device.The reported problem relates to known inherent device and/or procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are conservatively submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alter the conclusions of this report, a follow-up report will be submitted as required.
 
Event or Problem Description
It was reported that during an arthroscopic anatomic glenoid reconstruction the surgeon successfully deployed the 1.8mm q-fix knotless anchor.The repair suture was successfully passed around labrum and shuttled through the all-suture anchor per-standard procedure.When tensioning the repair suture around the labrum, the repair suture became stuck, and the surgeon was unable to fully reduce the sutures preventing a proper labral repair.A new hole was drilled as the anchor remained fixed in the glenoid.The surgeon elected to cut repair suture of the q-fix knotless device, leaving just the anchor.He then drilled and implanted a 1.8mm q-fix in close proximity to the q-fix knotless anchor.There was no void, the implanted suture ball was left in the patient.The instruments to prepare the insertion site were q-fix all-suture anchor twist drill, 1.8mm, in conjunction with q-fix all-suture anchor drill guide xl, crown tip, 1.8mm, nonsterile, reusable sterile, disposable.Insertion site was prepared in a routine manner; the drill was cycled.The procedure was resumed, with a non-significant delay, using a similar sn back-up.The patient was not exposed to additional anesthesia no further complications were reported.
 
Additional Manufacturer Narrative
H11: h2: additional information in b5.
 
Event or Problem Description
It was reported that during an arthroscopic anatomic glenoid reconstruction the surgeon successfully deployed the 1.8mm q-fix knotless anchor.The repair suture was successfully passed around labrum and shuttled through the all-suture anchor per-standard procedure.When tensioning the repair suture around the labrum, the repair suture became stuck, and the surgeon was unable to fully reduce the sutures preventing a proper labral repair.A new hole was drilled as the anchor remained fixed in the glenoid.The surgeon elected to cut repair suture of the q-fix knotless device, leaving just the anchor.He then drilled and implanted a 1.8mm q-fix in close proximity to the q-fix knotless anchor.There was no void, the implanted suture ball was left in the patient.The instruments to prepare the insertion site were q-fix all-suture anchor twist drill, 1.8mm, in conjunction with q-fix all-suture anchor drill guide xl, crown tip, 1.8mm, nonsterile, reusable sterile, disposable.Insertion site was prepared in a routine manner; the drill was cycled.The procedure was resumed, with a non-significant delay, using a similar sn back-up.The patient was not exposed to additional anesthesia.The current status of the patient is well.No further complications were reported.

Brand Name
Q-FIX KNTLS ASA 1.8MM W/1 UB SUT CB-BL
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
1450 brooks rd.
memphis, TN 38116
5123913905
MDR Report Key23613341
Report Number1219602-2025-02953
Device Sequence Number10037666
Product Code MBI
UDI-Device Identifier00885556901694
UDI-Public885556901694
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K241435
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number72205883
Device Lot Number2174140
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/28/2025
Supplement Date Received by Manufacturer11/20/2025
Initial Report FDA Received Date11/20/2025
Supplement Report FDA Received Date12/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/21/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age21 YR
Patient SexMale